MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE ICONIX 1.4MM REUSABLE DRILL; BIT, DRILL

STRYKER ENDOSCOPY-SAN JOSE ICONIX 1.4MM REUSABLE DRILL; BIT, DRILL
Catalog Number 3910-500-571
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of an iconix drill broke off during drilling.The broken fragment remained temporarily in the joint, but was immediately removed and left no residue in the patient's body.The device was used for the first time after purchase.
 
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.The device manufacturer date is not known at this time.However, should it become available it will be provided in future reports.
 
Additional Manufacturer Narrative
It was confirmed that the device was discarded and will not be returned.This complaint investigation was closed based on the device not received, therefore the reported failure mode was not confirmed.In the event that the device is received, the complaint will be reopened and the investigation will be updated with new results.Alleged failure: tip broken.Probable root cause: application -excessive force while drilling.-selection of wrong drill.-reuse of disposable drill.-use of reusable drill past lifetime (after it has become dull).-starting and stopping drill.-pulling drill out of bone without running drill.-moving drill guide during drilling.The reported failure mode will be monitored for future reoccurrence.
 
Event or Problem Description

Brand Name
ICONIX 1.4MM REUSABLE DRILL
Common Device Name
BIT, DRILL
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer (Section G)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer Contact
andy dobos
5900 optical court
san jose, CA 95138
4087542000
MDR Report Key22146508
Report Number0002936485-2025-00510
Device Sequence Number18052116
Product Code HTW
UDI-Device Identifier07613252506720
UDI-Public07613252506720
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number3910-500-571
Device Lot Number75198
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/08/2025
Supplement Date Received by Manufacturer08/04/2025
Initial Report FDA Received Date06/04/2025
Supplement Report FDA Received Date08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale